Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 14, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Apr 8, 2011, 3:42 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2011, 3:42 AM HST (13:42 UTC)
- Expired
- Apr 9, 2011, 3:35 AM HST
- In force
- 24 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WWHW70 PHFO 081342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST FRI APR 8 2011 ...WIND ADVISORY FOR THE SUMMITS OF HALEAKALA MAUNA KEA AND MAUNA LOA IN EFFECT UNTIL THIS EVENING... .AN UPPER LEVEL LOW PRESSURE SYSTEM JUST SOUTHWEST OF THE STATE HAS BROUGHT STRONG SOUTHERLY WINDS TO THE SUMMITS OF MAUI AND BIG ISLAND TODAY. HIZ022-028-090245- /O.NEW.PHFO.WI.Y.0014.110408T1342Z-110409T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 342 AM HST FRI APR 8 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. WINDS WILL BE SOUTH TO SOUTHEAST 20 TO 35 MPH...WITH GUSTS UP TO 50 MPH TODAY ON THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA. WINDS ARE EXPECTED TO DECREASE BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
023 WWHW70 PHFO 090145 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST FRI APR 8 2011 HIZ022-028-091445- /O.EXT.PHFO.WI.Y.0014.000000T0000Z-110409T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 345 PM HST FRI APR 8 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. WINDS ATOP THE SUMMITS OF HALEAKALA...MAUNA KEA AND MAUNA LOA WILL BE FROM THE SOUTHEAST AT SPEEDS OF 25 TO 30 MPH...WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HARRISON
518 WWHW70 PHFO 091335 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST SAT APR 9 2011 ...WIND ADVISORY CANCELLED... .A LOW ALOFT SOUTHWEST OF THE ISLANDS HAS WEAKENED. SOUTH WINDS ASSOCIATED WITH THE LOW HAVE DIMINISHED. HIZ022-028-091445- /O.CAN.PHFO.WI.Y.0014.000000T0000Z-110409T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 335 AM HST SAT APR 9 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW THE ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 7, 8:30 PM HST, 7 hours 12 minutes earlier.
Area forecast discussion, Apr 7, 8:30 PM HST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST THU APR 7 2011 .SYNOPSIS... A THREAT OF HEAVY SHOWERS AND THUNDERSTORMS CONTINUE OVER THE STATE THROUGH EARLY FRIDAY MORNING AS A MOIST AND UNSTABLE AIR MASS PERSISTS IN THE ISLAND VICINITY. MORE STABLE ATMOSPHERIC CONDITIONS ARE EXPECTED THIS WEEKEND AS AN UPPER LOW SOUTHWEST OF KAUAI MOVES WESTWARD AND WEAKENS. SHOWERY WEATHER WILL CONTINUE THROUGH SATURDAY WHILE DRIER CONDITIONS ARE EXPECTED BY SUNDAY...WITH THE RETURN OF TRADE WINDS AS WELL. WINDS WILL BECOME SOUTHEASTERLY BY MIDDLE OF NEXT WEEK AS A SURFACE TROUGH DEEPENS WEST OF THE ISLANDS. && .DISCUSSION... ATMOSPHERIC CONDITIONS ARE STILL UNSTABLE AND MOIST IN THE ISLAND VICINITY THIS EVENING...AS AREAS OF DEEP CONVECTION CONTINUE TO DEVELOP AROUND THE STATE. MOST OF THE HEAVIER SHOWERS WERE AFFECTING SOUTHEAST MAUI EARLIER THIS EVENING...PROMPTING THE CONTINUATION OF THE FLOOD ADVISORY OVER THAT AREA. LATEST RADAR DATA ALSO REVEAL A CLUSTER OF RAIN CLOUDS JUST SOUTH AND EAST OF OAHU...AND THESE CLOUDS MAY BRING LOCALLY HEAVY RAIN TO SOUTHWEST AS WELL AS NORTHEAST PORTION OF OAHU IN THE COMING HOURS. THE UPPER LEVEL LOW THAT IS RESPONSIBLE FOR THE UNSETTLED WEATHER IS ABOUT 200 MILES SOUTHWEST OF KAUAI AND HAS SHOWED LITTLE MOVEMENT IN THE PAST FEW HOURS. EXPECT THIS LOW TO LINGER NEAR THE ISLAND VICINITY THROUGH TONIGHT INTO EARLY FRIDAY...KEEPING AIR MASS UNSTABLE. A WEAK SURFACE TROUGH THAT IS ASSOCIATED WITH THIS UPPER LEVEL FEATURE ALSO REMAINS WEST OF THE STATE...WITH MOIST SOUTHEASTERLY FLOW OVER THE AREA. EXPECT UNSETTLED WEATHER TO AFFECT THE STATE THROUGH REST OF TONIGHT INTO EARLY FRIDAY MORNING...WITH SPOTTY HEAVY SHOWERS AND STILL A SLIGHT CHANCE OF THUNDERSTORMS. THE UPPER LEVEL LOW IS STILL EXPECTED TO SLOWLY MOVE SOUTHWEST... AWAY FROM THE ISLANDS FRIDAY AND WEAKENS. THIS WILL ALLOW A MORE STABLE AIR MASS TO RETURN. ON THE OTHER HAND...LOW LEVEL SOUTHERLY FLOW IS EXPECTED TO CONTINUE FRIDAY AND SATURDAY. HENCE WETTER WEATHER WILL PROBABLY PREVAIL OVER THE ISLANDS THROUGH THE EARLY PORTION OF THE WEEKEND...WITH CLOUDS AND SHOWERS AFFECTING WINDWARD...MOUNTAIN AS WELL AS SOUTHEAST FACING SECTIONS OF THE ISLANDS. LATEST FORECAST CHARTS INDICATE DRIER AND MORE STABLE AIR WILL MOVE OVER THE STATE SUNDAY INTO EARLY NEXT WEEK. THE ISLANDS MAY SEE EAST WINDS WITH A SLIGHT SOUTHERLY COMPONENT...AS A SURFACE TROUGH LINGERS FAR WEST OF THE ISLANDS. LOOKS LIKE TRADE WIND WEATHER MAY RETURN TO THE STATE WITH USUAL CLOUDS AND SHOWERS AFFECTING MAINLY OVER WINDWARD AND MOUNTAINS EARLY NEXT WEEK. LONG RANGE FORECASTS MODELS STILL HAVE THE LINGER SURFACE TROUGH DEEPENS WEST OF THE MAIN HAWAIIAN ISLANDS BY MIDDLE OF NEXT WEEK...WITH A RETURN OF SOUTHEASTERLY WINDS OVER THE ISLANDS. && .MARINE... THE SHORT PERIOD NORTHEAST SWELL REMAINS HIGH ENOUGH TO BRING ADVISORY LEVEL SURF FOR EAST FACING SHORES THROUGH FRIDAY. THIS SWELL SHOULD DROP SLOWLY THROUGH THE WEEKEND. A SMALL CRAFT ADVISORY WAS EXTENDED THROUGH TONIGHT FOR EASTERN ISLAND WINDWARD WATERS TODAY DUE TO ELEVATED COMBINED SEAS AT OR ABOVE 10 FEET. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE THURSDAY NIGHT FOR ALL HAWAIIAN ISLANDS. HIGH SURF ADVISORY UNTIL 6 PM HST FRIDAY FOR EAST-FACING SHORES OF ALL ISLANDS EXCEPT NIIHAU LANAI AND KAHOOLAWE. WINTER STORM WARNING UNTIL 6 AM HST FRIDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST FRIDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-OAHU WINDWARD WATERS-MAUI COUNTY WINDWARD WATERS. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:37 PM HST | Areal Flood Advisory | HFO | Kalawao | 5 hr |
| Apr 7, 9:30 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Apr 7, 10:24 PM HST | Areal Flood Advisory | HFO | Honolulu | 86 min |
| Apr 7, 10:39 PM HST | Special Marine Warning | HFO | 104 min | |
| Apr 7, 11:31 PM HST | Areal Flood Advisory | HFO | Kalawao | 111 min |
| Apr 8, 5:36 AM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Apr 8, 10:04 AM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Apr 8, 1:05 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.